

Agenda

- 1. Date: 18th-20th September 2017
- 2. Venue: Vietnam Academy of Science and Technology (VAST)
- 3. Organizers: VNSC/VAST, MEXT, GEO Secretariat
- 4. Theme: Accelerating the realization of the SDGs with Earth Observations: Lessons from the Asia-Oceania Region

MC: Dr. Vu Anh Tuan, VNSC

Day 1: Monday, September 18th (2nd Floor Grand Hall and Floor 9 Meeting room 903)

0.00	.
8:30-9:00	Registration
9:00-9:15	Welcome remarks
	Dr. Akiko Noda, GEO Secretariat;
	Prof. Chau Van Minh, President of VAST;
	Ms. Mami Oyama, Deputy Director-General of MEXT
9:15-9:25	MOU signing ceremony between JAXA and VNSC
9:25-10:05	Keynote speech
	Assoc. Prof. Pham Anh Tuan, Director General of VNS
10:05-10:15	Photo Session
10:15-10:45	Coffee Break
	Country reports
	1. Australia (Dr. Dave Williams, CSIRO)
	2. China (Xingfa Gu, Institute of Remote Sensing and Digital Earth,
	Chinese Academy of Sciences (CAS)
	3. Japan (Masafumi Sato, Ministry of Education, Culture, Sports,
	Science and Technology (MEXT))
	4. Laos PR (Boupha Silap, Lao National Focal Point of ASEAN
	Subcommittee on Space Application (SCOSA))
	5. Malaysia (Maqrun Fadzli/Mohd.Fahmi, National Weather and
10:45-12:15	Geophysics Operation Center)
	6. Mongolia (Eldevochir Erdenebat, National Agency for Meteorology
	and Environmental Monitoring of Mongolia)
	7. Pakistan (Hazrat Mir, National Drought Monitoring Center)
	8. Solomon Idsland (Alice McDonald, PACIFIC ISLANDS FORUM
	FISHERIES AGENCY)
	9. South Korea (Kim Kwang-Eun, Korea Institute of Geoscience and
	Mineral Resources)
	10. Vanuatu (David Loubser, Vanuatu Country Manager (PEBACC))
	11. Vietnam (Vu Anh Tuan, Vietnam National Satellite Center(VNSC))



GEOSS ASIA-PACIFIC SYMPOSIUM

	12. Asian Disaster Preparedness Center(ADPC) (Peeranan
	Towashiraporn)
	13. Asia-Pacific Network for Global Change Research (APN)(Ngo Kim
	Chi)
	14. The Asia-Padific Regional Space Agency Forum(APRSAF)(Taku
	Ujihara)
	15. Asia-Pacific Space Cooperation Organization (APSCO) (Manop
12 12 12 12	Aorpimai)
12:15-13:45	Lunch (3 rd Floor, A21 Building)
13:45-14:45	Country reports, cont.
14:45-15:00	Report from EO4SDG (15 mins)
	[Mr. Chu Ishida, JAXA (Co-lead of the EO4SDG Initiative)]
15:00-16:15	Needs introduction from Vietnam (75 mins)
	Introduction on the needs of Earth observation data and information
	based on experiences in Vietnam
	[Moderator: Dr. Vu Anh Tuan, Vice Director General of VNSC]
	[Panelists: Dr. Lam Dao Nguyen, VNSC; Dr. Chu Hai Tung, MoNRE;
	Prof. Nguyen Dinh Duong, VAST; Dr. Ha Quy Quynh, VAST; Prof.
	PHAM VAN CU, VNU]
16:15-16:45	Coffee Break
	Special Session 1: Two concurrent sessions on cross-cutting issues (60
	mins)
	Session 1-A (Meeting room 903): Data sharing and AO-DataCube
	(AOGEOSS Task#10&11)
	[Moderator: Dr. David Hudson, Geoscience Australia; Dr Guoqing
	Li,RADI, China]
	[Panelists: Dr. Akiyuki Kawasaki, The University of Tokyo; Dr. Paul
16:45-17:45	Chan, IMSG, Inc.; Prof. Zhou Xiang, RADI, CAS; Dr Alex Held,
	CSIRO]
	Session 1-B (Grand Hall): User engagement and communication
	(AOGEOSS Task12)
	[Moderator: Dr. Toshio Koike, Director of ICHARM]
	[Panelists: Dr. Baku Takahashi, JICA Vietnam; Mr.Osamu Ochiai,
	JAXA; Dr. Kelly Hyden, ESCAP; Dr. Ngo Kim Chi, APN; Dr. Akira
	Takagi, JASTIP]
18:00-18:30	Move to Reception Venue by Shuttle Bus arranged by VNSC/VAST
	Address: No. 2, Le Thach Street, Hanoi
18:30-20:30	Brief reports from Special Session 1-A: TBD & 1-B: Dr. Toshio Koike,
	Director of ICHARM
	Reception
20:30 -	Move to VNSC/VAST and Chalcedony Hotel (Nguyen Truong To Str.)
	by 03 Shuttle Buses arranged by VNSC/VAST

Day 2: Tuesday, September 19th (2nd Floor Grand Hall, Meeting rooms: 705/709/804/903)

	L
	Five concurrent Working Groups (WG) sessions
	- WG1: Asian Water Cycle Initiative (AWCI) – Meeting room 804
	- WG2: Asia-Pacific Biodiversity Observation Network (AP-BON) -
	Grand Hall
	- WG3: GEO Carbon and GHG Initiatives – Meeting room 705
	- WG4: Ocean Observation and Society(Blue Planet) – Meeting room
9:30-17:30	709
	- WG5: Agriculture and Food Security to respond to the GEO Global
	Agricultural Monitoring Initiative (GEOGLAM) – Meeting room 903
	* Each WG reports its progress and discusses actions toward the 11th
	AP Symposium.
	* The activities of AOGEOSS TG#6-9 will be covered in the five WGs
	sessions
12:00-13:30	Lunch (3 rd Floor, A21 Building)
17:30-18:00	Coffee Break
	Closed Meeting with WG Co-chairs and Moderators of Special Session
18:00-	1-A & 1-B for coordinating a Statement – Meeting room 903
	[Chairperson: Dr. Vu Anh Tuan, Vice Director General of VNSC]

Day 3: Wednesday, September 20th (2nd Floor Grand Hall)

	Reports from each WG (60 mins)
9:15-10:15	[Moderator: Dr. Vu Anh Tuan, Vice Director General of VNSC]
	[Reporters: Co-chairs of each WG]
10:30-11:00	AOGEOSS Actions (30 mins)
	[Xingfa Gu, Executive Deputy Director of RADI/CAS]
11:00-12:30	Special Session 2: Wrap-up Panel discussion (90 mins)
	Wrap-up the Symposium based on each WG's discussion
	[Moderator: Prof. Pham Van Cu, VNU]
	[Panelists: Co-chairs of each WGs; Moderators of Special Session 1-A
	& 1-B]
	Adoption of the Statement (10 mins)
12:30-12:40	Read-out and adoption of the final draft Statement
	[Reader of the Statement: Dr. Akiko Noda, GEO Secretariat]
12:40-12:45	Closing Remarks (5 mins)
	[Assoc. Prof. Pham Anh Tuan, Director General of VNSC]
13:00-14:00	Lunch (3rd Floor, A21 Building)
14:00-	AOGEOSS ad-hoc Coordination Board Meeting (Meeting room 903)